It has been and interesting week after my first chemo treatment. First, the Benedryl used in the premeds resulted in a hilararous math problem solving discussion with my wife. Received an hour of cabazitaxel and then and hour of carboplatin. At the conclusion, I received a Neulasta shot. So, my experience to date - first 2 or 3 days I had strange aches and pains in my legs, but only below the knees. Also had other pains in the hips. I was told this is a side effect of the Neulasta and that Claritin helps manage these side effects. It worked. Minor nausea the first 2 to 3 days. Not sure how much of it was mental vs real, but the Reglin helped control this. Diarrhea on day 6, controlled well with Imodium. I was able to work full days Mon-Wed. Then, Day 7 and 8 - flu like symptoms, stayed in bed all day. Took more Claritin and dexamethasone, but it di not help much. Thankfully, I have maintained my appetite throughout. I also still have my flowing locks of gray hair (ha ha). I know, I am still early in the process. I am hoping that the flu like symptoms go away. I am am also curious if the side effects get worse with each successive treatment?
A couple of things help me keep this all in perspective. Today is my 59th birthday and I am looking forward to many more. Sunday is Easter, a very important day for me and my family. And finally - I was sitting in a lab waiting room waiting to get my blood drawn for the post chemo blood test. It was a small room, and I could hear all the conversations. A gentleman was waiting to sign in, and was talking to the man in front of him. He said he had recently learned that he had cancer, that it has spread throuout his body, and that he had months to live. Wow! Wow! So, no pity party for me . I am thankful that I have the option and the opportunity for 9 more chemo treatments. One down, nine to go.